×

On a generalization of Hilbert’s 21st problem. (English) Zbl 0616.14004

Let V be a smooth complex algebraic variety and X a smooth compactification of V such that \(X\setminus V\) is a divisor with normal crossings. Any integrable meromorphic gl(n)-valued 1-form on X with logarithmic poles along \(X\setminus V\) defines (via its associated connection) a monodromy representation \(\rho: \pi_ 1(V)\to GL(n).\) The paper deals with the problem of detecting those representations which come from some 1-form as above. Let B be the completion of the group \({\mathbb{C}}\)-algebra of \(\pi_ 1(V)\) with respect to its augmentation ideal. The main result says there exist a closed ideal \(I\subset B\) (which is defined via the ”natural” mixed Hodge structure on B) and a topological algebra \(A\subset B/I\) such that A contains the image of the map \(\pi_ 1(V)\to B/I\) and such that a representation \(\rho\) comes from a 1-form as above if and only if the map \(\pi_ 1(V)\to^{\rho}GL(n)\hookrightarrow gl(n)\) factors through a continuous \({\mathbb{C}}\)-algebra map \(A\to gl(n)\). As opposed to Deligne’s generalisation of the Riemann-Hilbert problem. [P. Deligne, ”Equations différentielles à points singuliers réguliers”, Lect. Notes Math. 163 (1970; Zbl 0244.14004)] where connections on nontrivial bundles were also considered and where no restrictions turned out to exist for a representation to come from a connection, in the setting above (which corresponds to the case of trivial bundles) there are two kinds of restrictions imposed on the representations which come from 1- forms: first a group theoretic restriction (living in \(\ker (\pi_ 1(V)\to B)\) and secondly a Hodge-theoretic restriction (living in I).
Reviewer: A.Buium

MSC:

14C30 Transcendental methods, Hodge theory (algebro-geometric aspects)
35Q15 Riemann-Hilbert problems in context of PDEs
14F10 Differentials and other special sheaves; D-modules; Bernstein-Sato ideals and polynomials

Citations:

Zbl 0244.14004
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML

References:

[1] K. AOMOTO , Fonctions hyperlogarithmiques et groupes de monodromie unipotents (J. Fac. Sci. Tokyo, Vol. 25, 1978 , pp. 149-156). MR 80g:14016 | Zbl 0416.32020 · Zbl 0416.32020
[2] G. D. BIRKHOFF , The generalized Riemann Problem, Collected Mathematical Papers , American Mathematical Society, New York, 1950 . · Zbl 0041.34201
[3] L. BOUTET DE MONVEL , A. DOUADY and J.-L. VERDIER , Mathématique et Physique , Birkhöuser, Boston, 1983 . MR 84m:32001 | Zbl 0516.00021 · Zbl 0516.00021
[4] K.-T. CHEN , Extension of C\infty function algebra by integrals and Malcev completion of \pi 1 (Advances in Math., Vol. 23, 1977 , pp. 181-210). MR 56 #16664 | Zbl 0345.58003 · Zbl 0345.58003
[5] K.-T. CHEN , Iterated path integrals (Bull. Amer. Math. Soc., Vol. 83, 1977 , pp. 831-879). Article | MR 56 #13210 | Zbl 0389.58001 · Zbl 0389.58001
[6] D. CHUDNOVSKY and G. CHUDNOVSKY , editors, The Riemann Problem, Complete Integrability, and Arithmetic Applications (Lecture Notes in Mathematics 925, Springer-Verlag, Berlin, Heidelberg, New York, 1982 ). MR 83f:81003 | Zbl 0477.00009 · Zbl 0477.00009
[7] P. DELIGNE , Équations Différentielles à Points Singuliers Réguliers (Lecture Notes in Mathematics 163, Springer-Verlag, Berlin, Heidelberg, New York, 1970 . MR 54 #5232 | Zbl 0244.14004 · Zbl 0244.14004
[8] P. DELIGNE , Théorie de Hodge II (Publ. Math. IHES, No. 40, 1971 , pp. 5-58). Numdam | MR 58 #16653a | Zbl 0219.14007 · Zbl 0219.14007
[9] V. GOLUBEVA , On the recovery of Pfaffian systems of Fuchsian type from the generators of the monodromy group (Math. USSR. Izvestija, Vol. 17, 1981 , pp. 227-241). Zbl 0494.58003 · Zbl 0494.58003
[10] R. HAIN , The de Rham homotopy theory of complex algebraic varieties , (preprint). · Zbl 0657.14004
[11] R. HAIN , The geometry of the mixed Hodge structure on the fundamental group , Algebric geometry 1985 , Proc. Symp. Rire Math., to appear.
[12] D. HILBERT , Mathematical Problems , Lecture delivered before the International Congress of Mathematicians at Paris in 1900, reproduced in : Mathematical Developments Arising from Hilbert Problems (Proc. Symp. Pure Math., Vol. 28, American Math. Soc., 1976 ).
[13] J. HUMPHREYS , Linear Algebraic Groups , Springer-Verlag, New York, 1975 . MR 53 #633 | Zbl 0325.20039 · Zbl 0325.20039
[14] S.-Y. HWANG-MA , Periods of iterated integrals of holomorphic forms on a compact Riemann surface (Trans. Amer. Math. Soc., Vol. 264, 1981 , pp. 295-300). MR 82k:14025 | Zbl 0478.32016 · Zbl 0478.32016
[15] N. KATZ , An overview of Delign’s work on Hilbert’s twenty first problem (Proc. Symp. Pure Math., Vol. 28, Amer. Math. Soc., Providence, R. I., 1976 , pp. 537-557). MR 55 #5627 | Zbl 0347.14010 · Zbl 0347.14010
[16] I. A. LAPPO-DANILEVSKY , Mémoires sur la théorie des systèmes des équations différentielles linéaires , reprint, Chelsea, New York, 1953 . Zbl 0051.32301 · Zbl 0051.32301
[17] J. MORGAN , The algebraic topology of smooth algebraic varieties (Publ. IHES, No. 48, 1978 , pp. 137-204). Numdam | MR 80e:55020 | Zbl 0401.14003 · Zbl 0401.14003
[18] R. NARASIMHAN , Analysis on Real and Complex Manifolds , North Holland, Amsterdam, London, New York, 1973 . MR 49 #11576
[19] D. PASSMAN , The Algebraic Theory of Group Rings , John Wiley, New York, 1977 . · Zbl 0368.16003
[20] J. PLEMELJ , Problems in the Sense of Riemann and Klein , John Wiley, New York, 1964 . MR 30 #5008 | Zbl 0124.28203 · Zbl 0124.28203
[21] D. QUILLEN , Rational homotopy theory (Ann. Math., Vol. 90, 1969 , pp. 205-295). MR 41 #2678 | Zbl 0191.53702 · Zbl 0191.53702
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.